Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV related leukoencephalopahty
Jul 1, 2009

My husband aged 45 years old, he is on secondline ART(Lopimune,Abamune,Tenvir EM)since June 2008.His initial illness started with oesophagitis and regurtation(difficult to take intake).Later he was diagnosed with Demyelinating problem (leftlower and upperlimb weakness) and then he had seizures thrice in three months period, during that time we taken MRI for him and doctors told he had HIV related leukoencephalopathy.Now he is on treatment to control seizures and for demyelinating problem.In between he had psychological disturbances.Still he had not recovered and i need your experts view on this.

Response from Dr. Henry

PML (Progressive multifocal leukoencephalopathy) is a degenerative brain infection caused by the JC virus. There is no clearly effective therapy though some AIDS patients stabilize and recover if they receive effective HIV medication and have good immune recovery. Recovery is often better if milder case and a higher CD4 nadir level.

See http://aidsinfonet.org/fact_sheets/view/516

for more information.

KH



Previous
what should i do now
Next
Unbearable Headache - 4+ weeks...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement